MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the second device reported, for the first device reported that was used on the same patient see mdr 1118880-2020-00169.
 
Event or Problem Description
The user facility reported that the doctor was performing a percutaneous transluminal angioplasty (pta) /atherectomy.When he tried to advance the destination sheath, he noticed the misshaped tip that was preventing him from advancing.He removed the sheath and grabbed another destination and completed the case successfully.The patient was fine after the procedure.The procedure was successful.The blood loss was less than 250cc's.There was no patient injury, medical/surgical intervention required.Additional information was received on 06aug2020: it was reported that there were two sheaths that had the damage occur during an attempt to advance, there was a skin nick made with a blade.They were unable to advance and said that they had an issue with the sheaths.They were eventually able to advance a third sheath.Additional information was received on 07aug2020: blood loss was less than 30ml's.The procedure was successful with the third destination sheath and it was able to be advanced.The patient condition was as expected.The procedure was a percutaneous transluminal angioplasty (pta)/atherectomy of right sfa (superficial femoral artery).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 8 fr 45 cm destination sheaths were received for evaluation.The components were mated when received.Visual inspection revealed damage at the distal end of the sheath.Microscopy confirmed that the soft tip of the sheath had wrinkles.There was a bulge on the shaft, right above the soft tip.No other visual anomalies were noted.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that that the sheath may have encountered some resistance upon insertion.This may be due to an off- centered angle during insertion that propagated forces in different directions.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10463644
Report Number1118880-2020-00204
Device Sequence Number2567780
Product Code DYB
UDI-Device Identifier00389701009414
UDI-Public00389701009414
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue Number54-84501
Device Lot NumberXF15XP18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WHOLEY WIRE
Patient Age70 YR